image courtesy of:  Naypong/freedigitalphotos.net
image courtesy of: Naypong/freedigitalphotos.net
The FDA reviewed medical literature plus the “FDA Adverse Event Reporting System” and issued a warning regarding 3 serious skin reactions linked to acetaminophen use. These reactions include Stevens – Johnson Syndrome (SJS), toxic epidermal necrolysis (TEN), and acute generalized exanthematous pustulosis(AGEP). While these reactions remain rare, they usually require hospitalization and can potentially be fatal. FDA recommends anyone who develops a rash, blister, or any other skin reaction while taking acetaminophen to stop using the drug and seek medical care immediately. A change in the labels to address the risk of serious skin reactions is expected to be seen in all products containing acetaminophen. Have you or your patients reported any of these rare skin reactions?

More information about today’s safety announcement is available on the FDA

Advertisements